MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Additional information received reported there was bo problem completing the procedure.Prior to coil non-detachment there was no issue encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #706666280:equipment used- video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime outer carton; within an opened axium prime inner pouch; within a dispenser coil and within an introducer sheath.The two instant detachers used during the event were not returned for analysis.Visual inspection/damage location details: the axium prime pusher was found broken at the positive load indicator (figures c), indicative of a detachment attempt at this location.The proximal pusher segment was not returned for analysis.The break indicator was found unbroken.No detachment attempts were found at this location.The coin and release wire were fully retracted out of the lumen stop/pusher (figure e) and not returned for analysis.The shield coil was found damaged and entangled with the proximal implant coil (figure g <(><<)>(><(>&<)><(> <<)>)> h).The implant coil was found stretched and damaged with the polypropylene filament broken (figure f).The implant coil became stretched further during the removal from the introducer sheath.Testing/analysis ¿ n/a conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The cause of the non-detachment was found to be due to the damaged shield coil entangling with the proximal implant coil, leading to the implant coil not fully detaching.Possible causes for shield coil damage include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or incompatible catheter.The proximal pusher segment (including the actuator interface and the two instant detachers used in the event was not returned.Therefore, any contribution of the proximal pusher and instant detachers towards the non-detachment and conformance to specification could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil would not detach.It was unknown if the reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unknown condition.The patient¿s blood flow and vessel tortuosity was unknown.The physician tried to detach with another instant detacher.Five attempts were made with a 2nd instant detacher.There was a manual attempt at detachment via hypotube.Three attempts were made with the manual method.No issue with the instant detacher was noted.It was unknown if there were any patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19548438
Report Number9612164-2024-02861
Device Sequence Number4811730
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public00763000313692
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number227969696
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer06/18/2024
07/31/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/12/2024
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown